Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 92, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jul 18, 2007, 11:53 PM MDT for Glacier County, Montana. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 11:53 PM MDT (05:53 UTC)
- Expired
- Jul 19, 2007, 12:45 AM MDT
- In force
- 52 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Glacier County, MT
The radar
The Missoula radar (KMSX), 177 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 11:55 PM MDT | HAIL 0.25 | Two Medicine, MT | HAIL 0.25 TO 0.38 INCHES IN DIAMETER, LASTED 10 TO 15 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 5.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 2891 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 190554 SVRTFX MTC035-190645- /O.NEW.KTFX.SV.W.0092.070719T0553Z-070719T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1153 PM MDT WED JUL 18 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN GLACIER COUNTY IN NORTH CENTRAL MONTANA... * UNTIL 1245 AM MDT * AT 1147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF EAST GLACIER PARK...MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES WEST OF EAST GLACIER PARK AROUND MIDNIGHT MDT... NEAR KIOWA AROUND 1205 AM MDT. HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH ARE LIKELY WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4835 11354 4831 11327 4889 11299 4896 11335 $$ ZUMPFE
1 follow-up statement
000 WWUS55 KTFX 190617 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1216 AM MDT THU JUL 19 2007 MTC035-190645- /O.CON.KTFX.SV.W.0092.000000T0000Z-070719T0645Z/ GLACIER MT- 1216 AM MDT THU JUL 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT FOR WESTERN GLACIER COUNTY... AT 1209 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR KIOWA...OR ABOUT 47 MILES NORTHEAST OF EVERGREEN... MOVING NORTH AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL GLACIER COUNTY AT 1230 AM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4835 11354 4831 11327 4889 11299 4896 11335 $$ ZUMPFE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:40 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 18, 10:40 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1040 PM MDT WED JUL 18 2007 ...UPDATED AVIATION DISCUSSION... .UPDATE... WILL UPDATE ZONES TONIGHT MAINLY FOR THUNDERSTORMS MOVING INTO THE NORTHWESTERN PORTION OF THE ZONES. SKIES CLEARING OUT VERY NICELY SO HAVE ADJUSTED LOW TEMPERATURES A FEW DEGREES ESPECIALLY OVER SOUTHWESTERN ZONES. REST OF FORECAST IS ON TRACK. CAMP && .AVIATION... UPDATED 0440Z. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN OVER MONTANA RESULTING IN A DRY AND VERY WARM AIRMASS. A SLIGHT CHANCE OF THUNDERSTORMS CONTINUES ALONG THE DIVIDE AND SOUTHWEST MONTANA THIS EVENING. A SURFACE TROUGH OVER WESTERN MONTANA WILL SLOWLY MOVE EAST THROUGH THE NEXT 24 HOURS. STRONG EAST WILL BE AHEAD OF THE TROUGH AND GUSTY WEST WINDS WILL BE BEHIND THE TROUGH. MEIER && .PREV DISCUSSION... (ISSUED 523 PM MDT WED JUL 18 2007) TONIGHT THROUGH FRIDAY...MORE OF THE SAME...NEAR RECORD HEAT FOR PORTIONS OF THE FORECAST AREA AND MOSTLY DRY. WEAK SHORTWAVE WAS MOVING THROUGH THE EASTERN ZONES EARLY WED AFTERNOON AND EXPECT IT TO CLEAR THE FORECAST AREA BY LATE AFTERNOON. THEREFORE WILL CONTINUE WITH THE DRY FORECAST OVER THE NE ZONES FOR THIS EVENING. INDICATIONS CONTINUE TO BE THAT A WEATHER DISTURBANCE WILL SWEEP NE THROUGH THE PACIFIC NW ON THURSDAY WITH THE ACCOMPANYING COLD FRONT FORECAST TO MOVE SLOWLY ACROSS THE FORECAST AREA DURING THE DAY AND THROUGH THE EASTERN ZONES DURING THE EVENING. EXPECT SOME THUNDERSTORMS TO DEVELOP AHEAD OF THE COLD FRONT AND THEY COULD BE STRONGER STORMS OVER THE EASTERN ZONES DURING THE LATER AFTERNOON AND EVENING. EFFECTS OF THE COOL FRONT WILL BE NEXT TO NOTHING AS EXPECT HIGHS ON FRIDAY TO BE JUST ABOUT AS WARM AS THOSE ON THURSDAY. FRIDAY THERE COULD BE A WEAK SHORTWAVE TO HELP TRIGGER SOME ISOLATED THUNDERSTORMS OVER THE SOUTHERN AND FAR WESTERN ZONES. BLANK FRIDAY NIGHT THROUGH MONDAY NIGHT...SOUTHWESTERLY FLOW ALOFT WILL BE PRESENT DURING THIS FORECAST PERIOD...WITH AN UPPER LEVEL RIDGE OF HIGH PRESSURE CREEPING SLOWLY WESTWARD INTO THE AREA. THE REMNANTS OF A RECENT PACIFIC STORM SYSTEM WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE SOUTHWEST MOUNTAINS AND NORTHERN ROCKIES DURING FRIDAY EVENING. EXCEPTIONAL HEAT WILL CONTINUE ACROSS THE REGION SATURDAY THROUGH SUNDAY AS WELL. IT APPEARS THAT THE ORIGINS OF THE SOUTHWESTERLY FLOW ALOFT WILL BE MUCH DRIER THAN RECENT UPPER LEVEL FLOW. AS SUCH...THUNDERSTORM POTENTIAL APPEARS TO BE WEAK DURING THE FORECAST PERIOD AND MOST STORMS ARE EXPECTED TO BE DURING THE AFTERNOON HOURS OVER THE MOUNTAINS...ENDING SOON AFTER SUNSET. HOWEVER...A WEAK STORM SYSTEM IS EXPECTED TO GRAZE SOUTHEASTERN PORTIONS OF THE FORECAST AREA DURING MONDAY...WITH THUNDERSTORMS MORE LIKELY AT LOWER ELEVATIONS DURING THIS TIME. ZUMPFE TUESDAY THROUGH WEDNESDAY...MODELS IN BASIC AGREEMENT DURING THIS PERIOD....DIFFERING ONLY IN MINOR DETAILS. I LEANED TOWARD THE MORE CONSISTENT GFS SOLUTION OF AN UPPER LEVEL RIDGE OVER THE DAKOTAS WITH AN UPPER LEVEL TROUGH APPROACHING THE WEST COAST. A SERIES OF WEAK DISTURBANCES IN A SOUTHWESTERLY FLOW ALOFT RESULT IN PARTLY TO MOSTLY CLOUDY SKIES WITH ISOLATED SHOWERS OR THUNDERSTORMS... ESPECIALLY OVER THE MOUNTAINS. TEMPERATURES WILL COOL SEVERAL DEGREES BUT WILL REMAIN WELL ABOVE SEASONAL AVERAGES FOR MOST OF THE FORECAST REGION. EK && .FIRE WEATHER... UPDATED 2100Z. STILL PLAN TO RIDE WITH THE FIRE WEATHER WATCH FOR ALL EXCEPT THE EASTERN ZONES FOR THURSDAY AFTERNOON AND EVENING. STILL SEEING VERY LOW RH VALUES ALONG WITH GUSTY WINDS IN THE WATCH AREA BY THURSDAY AFTERNOON. OVER THE EASTERN ZONES EXPECT GUSTY SE WINDS OF 20 TO 30 MPH FOR THURSDAY BUT IT LOOKS LIKE RELATIVE HUMIDITIES IN THE AFTERNOON COULD BE CLOSER TO 30 PCT. ALSO EXPECT SOME THUNDERSTORMS THURSDAY AFTERNOON AND EVENING...MAINLY AHEAD OF THE COLD FRONT. THINK THESE WILL BE MOSTLY WET THUS DO NOT PLAN ON MENTIONING DRY THUNDERSTORMS IN THE FIRE WEATHER WATCH BUT WILL NEED TO CONTINUE TO MONITOR THIS. BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 65 101 64 99 / 10 20 10 10 CTB 60 97 59 96 / 20 10 20 10 HLN 65 101 64 99 / 10 20 10 10 BZN 61 103 60 101 / 10 10 10 10 WEY 49 86 50 91 / 10 10 10 20 DLN 59 94 57 93 / 10 10 0 10 HVR 65 102 64 100 / 10 10 30 0 LWT 61 95 61 95 / 10 10 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR MTZ112-114>118. && SHORT TERM...CAMP/BLANK LONG TERM...ZUMPFE/EK AVIATION...MEIER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 18, 5:24 AM MDT, 18 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 524 AM MDT WED JUL 18 2007 MTZ008>010-012-014-015-044>046-048>050-052>055-191200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 524 AM MDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY AFTERNOON AND EVENING FOR A COMBINATION OF VERY HOT TEMPERATURES...LOW HUMIDITIES...AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011-013-047-051-191200- HILL-CHOUTEAU-BLAINE-FERGUS- 524 AM MDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:44 AM MDT | Severe Thunderstorm Warning | TFX | Glacier | 19 min |
| Jul 19, 4:17 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 23 min |
| Jul 19, 5:31 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 44 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.